# SDR 2003FA0000201

- Difficulty date: February 5, 2003
- Submitted: March 4, 2003
- Operation: General aviation
- Aircraft: N96706
- Make and model: Cirrus SR20
- Aircraft serial: 1116
- Engine: Cont IO360E
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Crankcase
- Part number: 653688
- Condition: Cracked
- Location: Engine
- Part time: 322 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON AIRCRAFT, BECAUSE OF A CRACK FOUND ON ANOTHER ENGINE, DECIDED TO INSPECT AND FOUND A CRACK ON THE RIGHT FRONT SIDE OF THE ENGINE CASE AT THE ALTERNATOR MOUNTING FLANGE AREA.  THE CRACK STARTED ON THE ALTERNATOR REAR MOUNTING CASE THROUGH BOLT.  THIS CRACK IS ABOUT 2 INCHES LONG.  A REPLACEMENT ENGINE HAS BEEN ORDERED.
